Lightheadedness, Nausea, and Fatigue 1 and 1/2 weeks after PM Implant

I have posted a couple of times already Pre PM Implant & Post Implant and really appreciate all the responses & inspiration. Nice to find people who care and share their same experiences. 

I have my PM for a week & and a half now. I am 63. I have SSS (sick sinus node) & A-Fib. Since the implant I have had continuous lightheadedness and spells of nausea, just feeling aweful. They were out of the home monitors and I am not sure when I will get one due to Covid shutdown in China. When I went in to have my PM checked at the docs office they said all the settings were fine and it was performing as expected but they can't zoom in on my bad side affects. I am not on any new meds, just what I was taking before. I have been dealing with spells of lightheadedness, fatigue, and nausea that come and go from a day to a month. for the last several years, I was hoping the PM would make me feel better but I actually feel worse. A couple of days ago I had a real bad episode that I felt so bad I almost called 911, but my PM did not show any events that day, just some mild A-Fib. Am I expecting too much too soon, does my body have to adjust? It's just very frustrating feeling like this and was wondering if anyone else has had any similar experiences. Thanks in advance for any input.

Don

 

 

 


5 Comments

Dizzinss

by AgentX86 - 2022-06-18 00:03:23

Hi Don, I'm sorry that you're going through this.  You should be feeling better by now but perhaps you need some pacemaker adjustments now.  Generally, pacemakers are implanted with out-of-the-box settings.  Since you have SSS, these settings are rarely correct and will take some tweaking.  Normally they wait a little while until everything settles down before making adjustments but perhaps you need some fairly large changes sooner than normal.

Despite what they tell you, there is no such thing as "normal".  Everyone is different and their needs are just as different.  Some feel better instantly and others take some time and may need help to get up to their potential.  IMO, you're to where you should be feeling at least as well as you did before. I'd start bugging my doctors.

issues

by new to pace.... - 2022-06-18 08:51:44

i agree with your doctors it might allegeries or food sensitvities.  do keep a food journal for each time you eat or drink something.  even how it is cooked or raw.  the spices also.  See how you feel after ingesting including your medications.  i know i have trouble with foods containg Tryptohan-turkey, bananas,almonds pineapple, all legumes- green beans, pinto, garbanzo, northern, kidney,etc.  and foods that contain Melatomin- cabbages etc, wheat, Gluten perservatives.  do look online to see what else has this in it.  Then do not eat for 6 weeks then put them in one at a time and see how you feel.  There are blood tests you have to pay for out of pocket to see what you should be avoiding.  Allergerist will not provide these test. 

My reactions within 2 hours are , blood pressure drops, fatigue,brain fog, fall into a deep sleep for 15 minutes to 2 hours.  Wake up refreshed.

Only recently have discovered these.  Have had the reactions all my adult life, never knew what was wrong with me.

Oh and can you fill in the rest of your  profile which brand of pacemaker and how many implanted.

new to pace

Pacemaker Adjustments

by SeenBetterDays - 2022-06-18 11:49:14

Hi Don

Your symptoms sound really difficult to deal with, I'm really sorry that you are feeling so bad especially when you were hopeful that the pacemaker would help to remedy some of your longstanding issues. 

Definitely request a further review of your settings, this can have a significant impact on how we feel and might take some time to optimise. As AgentX86 says, we are all individuals so unfortunately it can be a bit of trial and error to get the best adjustments for you.

I am guessing that you may already have explored other non cardiac reasons for  your symptoms with your GP but might be worth another discussion.  The fact that you feel worse since the implant suggests that the pacemaker is having some part to play.  I would also say it is quite early days in the recovery period so things may settle with time but if you are feeling really unwell (which it sounds like you are) keep badgering the medics for answers.  

Take care and hope your symptoms improve soon.

I am sure your main problem is AF and am confident it will get better with appropriate treatment

by Gemita - 2022-06-18 14:47:04

Don, your message says it all and yes I can relate to everything you tell us: “I have been dealing with spells of lightheadness, fatigue and nausea that come and go from a day to a month, for the last several years”. You clearly have AF and although your pacemaker did not show any events (fast heart rates over the limit set by your doctors to trigger a so called “event”), you are clearly still getting AF or AF under the limit set to trigger a recording, and believe me slow AF can be just as troublesome as fast AF.

You are still new to pacing and it will take time for you to settle.  While this is happening you may be more prone to arrhythmias like AF and also to benign ectopics (PACs or PVCs) and ectopics are usually not recorded by your pacemaker or of concern to your doctors.  Even so, they can still cause symptoms of lightheadness, fatigue and even a feeling of nausea as I well know.

You said a couple days ago "I had a real bad episode that I felt so bad I almost called 911, but my PM did not show any events that day, just some mild AF.  As an AF sufferer, I feel sure it is the AF causing your symptoms and as you may be learning, a pacemaker cannot stop AF, only medication, cardioversion or an ablation can give some "respite" from AF, since cure is difficult to achieve.

AF or any other arrhythmia may affect how our pacemakers behave and may adversely affect pacing if arrhythmias are frequent.  This has certainly been my experience.  In the presence of a fast arrhythmia for example, our pacemaker may be set to change pacing mode and this may cause symptoms for some of us, especially if this happens multiple times in a short period.  Get the arrhythmia under better control, and the pacemaker may function better too.  

I still believe when you have fully healed, you will notice fewer episodes of arrhythmia, you will be calmer and more optimistic for the future and I am sure your pacemaker will be working more efficiently by then for you too.   Even if you feel frustrated, disappointed with your pacemaker at the moment, I have confidence that this will get better for you as it does for most of us.  You say you are not on any new meds, just what you were taking before.  May I ask what meds you are on Don?  
 

Thanks Gemita

by Dond59 - 2022-06-20 14:13:55

Really appreciate your reply, that really explains a lot and hope this will soon pass. There's so much the doctors office doesn't tell you and they act like I am the only one that has experienced these symptoms. The actual Pamemaker Doctor will be in this week and the Nurse Practioner who I saw is going to consult with him about it. I am feeling ok except the lightheadedness, though mild, it's there all the time. I do drive some but short distances and not 100% comfortable. Yes I am taking Metoprolol 25mg x 2 / Losartan 50mg x 1 / Lipitor x 1 / Aspirin 81mg x 1.

You know you're wired when...

You trust technology more than your heart.

Member Quotes

I am an avid scuba diver.